Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Noticing ghosting in eyes. Wear bifocals. Taking lotensin and propranolol. Guide

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been noticing "ghosting" in my eyes for the last few months. I wear bifocals. My last exam was bout 6 months ago. I am 68 yrs old. Also went to a neurologist for unrelated problem and MRI was ok. Any ideas? I take lotensin and propranolol.
Posted Sat, 1 Jun 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

It would be interesting to know exactly when you started wearing your bifocals. If your opthalmologic examination during the past 6 months was actually normal, I suggest onset of new symptoms within such a relatively short while deserve another opthalmologic evaluation.

From your drugs, you are certainly managed for hypertension, which on its own can have repercussions on the eyes, especially the eye film called the retina. It usually leads to hypertensive retinopathy can could present its self with visual disorders.

Hope you also carry out routine screens for diabetes mellitus. Consulting your opthalmologist for appropriate clinical evaluation and testing could be the best starting point. May be modification of your bifocals could help, or a new underlying causative phenomenon of these new symptoms could be identified early enough and well managed to avoid complications. Thanks and hope this helps. Would be grateful contributing ideas to your well being if necessary.

Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Noticing ghosting in eyes. Wear bifocals. Taking lotensin and propranolol. Guide 21 hours later
Thanks for the answer Doc. I have been wearing bifocals for years. I am insulin resistant, but my A1c is never over 5.6, so I doubt that could be causing my problems. My B-12 is on the high side so nothing there either. I do get numbness in parts of my tongue exacerbated by eating or drinking. In the last few days I have had numbness in one of the toes on my left foot. To me it all pointed to MS or Diabetes both of which have been ruled out by my Neuro. He is baffled at this point. I have some age related cervical stenosis but I have been told that would not cause vision or tongue problems. The only other thing I haven't had checked yet is the Thyroid, but I have no history of problems there. I also had CFS many years ago, could it be a recurrence of that (although the vision and numbness is not normally a part of that either)? I appreciate any insight you may be able to provide.
Answered by Dr. Luchuo Engelbert Bain 18 minutes later
Hi and thanks for the details,

As you rightly put it, it is very unlikely that the symptoms you experience are linked to Chronic Fatigue Syndrome. For sure, its not multiple Sclerosis as already ruled out by your neurologist.

My suggestion at this stage is purely a very objective clinical and paraclinical assessment by your opthalmologist. I think he should be the main gateway in giving a clear idea of visual function and actual quality, and actually pave the way for further thinking and exploration of causative possibilities.

Normal B 12 levels, HbA1c and Normal thyroid function tests are however already very reassuring. I think this visit to the opthalmologist shall be of great help.

Thanks and best regards,
Dr Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor